Georgia, 2015Hail in Georgia, June 2, 2015
June 2, 2015 · NWS CAE · 1 event in 1 county or zone
An isolated severe thunderstorms in Burke county produced large hail and some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorms in Burke county produced large hail and some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 2, 1:44 PM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 2, 1:44 PM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
244 PM EDT TUE JUN 2 2015
.SYNOPSIS...
A FRONTAL SYSTEM WILL REMAIN NEAR THE FORECAST AREA THROUGH THE
WEEK AND BRING UNSETTLED WEATHER. MOISTURE WILL BE ESPECIALLY HIGH
THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVERGENCE ALONG THE STALLED FRONT AND COLD MID-LEVEL
TEMPERATURES ASSOCIATED WITH THE APPROACHING UPPER LOW SHOULD
RESULT IN SHOWERS AND THUNDERSTORMS. THE HIGH-RESOLUTION MODELS
GENERALLY DISPLAY SCATTERED COVERAGE. EXPECT THE GREATEST COVERAGE
WILL BE DURING THE LATE AFTERNOON INTO THE EVENING BECAUSE OF
HEATING. THE WATER VAPOR IMAGERY INDICATES A TROPICAL CONNECTION
TO THE MOISTURE. PRECIPITABLE WATER HAS RISEN TO NEAR 1.7 OF AN
INCH. EXPECT HEAVY DOWNPOURS WITH SOME OF THE THUNDERSTORMS.
RADAR TRENDS INDICATE A STORM MOTION NEAR 20 KNOTS LIMITING THE
FLOOD THREAT UNLESS TRAINING HAPPENS TO OCCUR. DESPITE
CONSIDERABLE CLOUDINESS THE COLD MID-LEVEL TEMPERATURES SHOULD
RESULT IN MODERATE INSTABILITY. EARLY AFTERNOON SURFACE-BASED
LI/S HAVE LOWERED TO ABOUT -5 WITH ADDITIONAL DESTABILIZATION
EXPECTED BEFORE THE END OF THE DAY. THIS INSTABILITY AND HEAVY
PRECIPITATION LOADING MAY LEAD TO SEVERE WIND GUSTS WITH A FEW OF
THE THUNDERSTORMS. THE COLD AIR ALOFT ALSO INDICATES A HAIL
THREAT.
THE PATTERN SUPPORTS THE HIGHER POP GUIDANCE. USED THE CONSENSUS
FOR THE TEMPERATURE FORECAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
THE MODELS KEEP THE SURFACE FRONT AND ASSOCIATED CONVERGENCE NEAR
THE FORECAST AREA THROUGH THURSDAY...ALTHOUGH THE FEATURE APPEARS
TO BECOME MORE DIFFUSE. THE CORE OF THE H5 COLD POOL WILL BE
CLOSE TO THE FORECAST AREA WEDNESDAY INTO THURSDAY. THERE WILL BE
A CONTINUED RISK OF THUNDERSTORMS WITH DAMAGING WIND BECAUSE OF
MODERATE INSTABILITY AND HEAVY PRECIPITATION LOADING. THE COLD
MID-LEVEL TEMPERATURES ALSO INDICATE A POSSIBILITY OF LARGE HAIL.
THE GUIDANCE POPS MAY BE TOO LOW WEDNESDAY BECAUSE OF CONTINUED
LOW-LEVEL CONVERGENCE INTO THE FRONT AND COLD TEMPERATURES ALOFT.
LEANED TOWARD THE COOLER HIGH TEMPERATURE GUIDANCE BECAUSE OF
CLOUDINESS. USED THE GUIDANCE CONSENSUS FOR THE LOW TEMPERATURE
FORECAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE GFS AND ECMWF DISPLAY THE DIFFUSE FRONT AND ASSOCIATED
MOISTURE LINGERING IN THE FORECAST AREA THROUGH MUCH OF THE
MEDIUM-RANGE PERIOD. THE MODELS SHOW UPPER-LEVEL TROUGHING
LINGERING ACROSS THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK.
THE GFS AND ECMWF MOS POPS RANGE FROM 30 TO 60 PERCENT THURSDAY
WITH A GRADUAL DECREASE THROUGH THE PERIOD. HOWEVER...MAINLY
RANGING BETWEEN 30 AND 40 PERCENT SATURDAY THROUGH MONDAY. THE
MODELS INDICATE THE DAY LEAST LIKELY FOR THUNDERSTORMS MAY BE
FRIDAY AS THE TROUGH AXIS SHIFTS JUST EAST OF THE AREA.
DIFFERENCES EXIST BETWEEN THE GFS AND ECMWF TEMPERATURES THROUGH
THE PERIOD AND HAVE STAYED CLOSER TO THE COOLER ECMWF TEMPERATURES
AND CLIMATOLOGY THROUGH THE WEEKEND AND INTO NEXT WEEK.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MAIN NEAR TERM CONCERN WILL BE SCATTERED...TO POSSIBLY NUMEROUS AT
TIMES...THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. DIURNAL
HEATING EXPECTED TO RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM
COVERAGE ACROSS OUR FORECAST AREA DURING THE AFTERNOON. FOR
NOW...WILL HANDLE WITH VCTS AND CB CLOUD GROUP. DUE TO COLD TEMPS
ALOFT NEAR THE CLOSED LOW TO OUR NW AND SOME DRY AIR ALOFT PUSHING
EASTWARD INTO THE WESTERN PIEDMONT AND CSRA...SOME OF THE STRONGER
STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AND HAIL
ACROSS THOSE AREAS. OTHERWISE...MAIN THREAT ELSEWHERE WILL BE
POSSIBILITY OF LOCALLY HEAVY RAIN IF ANY TRAINING EFFECT ECHOES
DEVELOP. WILL CONCENTRATE ON THE SHORT TERM AND UPGRADE MENTION OF
TSRA IN LATER TAF AMENDMENTS IF/WHEN CONFIDENCE OF SUCH AFFECTING
THE TERMINALS WARRANTS. LIGHT WINDS OVERNIGHT...AND PREMISE FOR SOME
DRIER MID LEVEL AIR TO ENTER PORTIONS OF THE REGION FROM THE WEST
COULD PROVIDE A FOG THREAT IF SIGNIFICANT RAINFALL OCCURS AT OR NEAR
THE TERMINALS LATER TODAY...DEPENDING ON THE EXTENT OF ANY LINGERING
CONVECTIVE DEBRIS CLOUD COVER LATE TONIGHT. DUE TO
UNCERTAINTIES...WILL INCLUDE MAINLY A MVFR MENTION FOR NOW.
EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. LATE NIGHT/EARLY MORNING STRATUS AND FOG POSSIBLE.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
99
Hazardous weather outlook, Jun 2, 3:17 AM EST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
417 AM EDT TUE JUN 2 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
030830-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
417 AM EDT TUE JUN 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON INTO THE EVENING. A FEW STORMS COULD CONTAIN DAMAGING
WINDS AND HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jun 2, 4:13 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
513 PM EDT TUE JUN 2 2015
SCZ036-037-022200-
CALHOUN-ORANGEBURG-
513 PM EDT TUE JUN 2 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN...
SOUTHEASTERN LEXINGTON AND NORTHWESTERN ORANGEBURG COUNTIES...
AT 513 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF
ORANGEBURG...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS OF 35 TO 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ORANGEBURG...ST. MATTHEWS...NORTH...NEESES...NORWAY...WOODFORD...
LIVINGSTON AND EDISTO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3352 8126 3370 8107 3370 8105 3373 8099
3373 8096 3376 8093 3379 8087 3367 8071
3338 8103
TIME...MOT...LOC 2113Z 223DEG 8KT 3360 8102Special weather statement, Jun 2, 4:14 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
514 PM EDT TUE JUN 2 2015
SCZ036-037-022200-
CALHOUN-ORANGEBURG-
514 PM EDT TUE JUN 2 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN AND
NORTHWESTERN ORANGEBURG COUNTIES...
AT 513 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF
ORANGEBURG...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS OF 35 TO 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ORANGEBURG...ST. MATTHEWS...NORTH...NEESES...NORWAY...WOODFORD...
LIVINGSTON AND EDISTO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3352 8126 3370 8107 3370 8105 3373 8099
3373 8096 3376 8093 3379 8087 3367 8071
3338 8103
TIME...MOT...LOC 2113Z 223DEG 8KT 3360 8102Special weather statement, Jun 2, 5:23 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
623 PM EDT TUE JUN 2 2015
SCZ022-028-022300-
RICHLAND-KERSHAW-
623 PM EDT TUE JUN 2 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUMTER...
SOUTHWESTERN KERSHAW AND NORTHEASTERN RICHLAND COUNTIES...
AT 622 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORT JACKSON...OR 7
MILES EAST OF WOODFIELDS...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...DENTSVILLE...LUGOFF...FORT JACKSON AND WOODFIELD.
LAT...LON 3410 8058 3411 8062 3409 8062 3409 8064
3408 8062 3406 8062 3397 8081 3410 8095
3426 8068 3415 8051
TIME...MOT...LOC 2222Z 229DEG 18KT 3409 8081Special weather statement, Jun 2, 5:24 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
624 PM EDT TUE JUN 2 2015
SCZ022-028-022300-
RICHLAND-KERSHAW-
624 PM EDT TUE JUN 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KERSHAW AND
NORTHEASTERN RICHLAND COUNTIES...
AT 622 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORT JACKSON...OR 7
MILES EAST OF WOODFIELDS...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...DENTSVILLE...LUGOFF...FORT JACKSON AND WOODFIELD.
LAT...LON 3410 8058 3411 8062 3409 8062 3409 8064
3408 8062 3406 8062 3397 8081 3410 8095
3426 8068 3415 8051
TIME...MOT...LOC 2222Z 229DEG 18KT 3409 8081Special weather statement, Jun 2, 5:29 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
629 PM EDT TUE JUN 2 2015
SCZ036-022315-
ORANGEBURG-
629 PM EDT TUE JUN 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ORANGEBURG
COUNTY...
AT 628 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ST. MATTHEWS TO 11 MILES WEST OF
ORANGEBURG...AND MOVING EAST AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORANGEBURG...BROOKDALE...NEESES...NORWAY...CORDOVA...LIVINGSTON...
COPE...WILKINSON HEIGHTS AND EDISTO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3349 8126 3364 8098 3364 8094 3361 8094
3362 8087 3360 8080 3352 8069 3347 8066
3335 8102
TIME...MOT...LOC 2229Z 249DEG 8KT 3358 8074 3347 8106Local storm report, Jun 2, 5:49 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
649 PM EDT TUE JUN 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 1 S ELGIN 34.17N 80.80W
06/02/2015 E0.50 INCH KERSHAW SC PUBLIC
DIME-SIZE HAIL WAS REPORTED IN THE ELGIN
AREA OF SOUTHWESTERN KERSHAW COUNTY.
&&
ACMHail, Burke
- When
- June 2, 6:12 PM EST to 6:16 PM EST
- Where
- Burke County, 5.41 mi E of Shell Bluff
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.158, -81.807
Public reported 1 inch hail and a few trees down in northeast Burke county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, June 2, 2015$1.1 million · EF0 · 26 events
- Flash Flood and Hail in Georgia, June 2 to 3, 2015$1.0 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in South Carolina, June 2, 2015$150,000 · 1 in hail · 3 events
- Debris Flow and Hail in Utah, June 2 to 3, 2015$55,000 · 1.5 in hail · 13 events
- Flood in Colorado, June 2 to 20, 2015$75,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2015$50,000 · 1 in hail · 6 events
- Hail in South Dakota, June 2, 2015$50,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 2, 20151.75 in hail · 13 events
- Damaging Winds in North Carolina, June 2, 201550 kt wind · 8 events
- Flash Flood and Hail in Nebraska, June 2, 20152.5 in hail · 8 events
- Hail and Damaging Wind in Tennessee, June 2, 20151.5 in hail · 7 events
- Hail in Montana, June 2, 20150.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569439.